Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 21, 2012, 3:32 PM CDT for 4 counties in Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 3:32 PM CDT (20:32 UTC)
- Expired
- Mar 21, 2012, 4:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Neshoba County, MS, Noxubee County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 10:07 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS54 KJAN 212032
SVRJAN
MSC069-099-103-159-212130-
/O.NEW.KJAN.SV.W.0131.120321T2032Z-120321T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PRESTON...
EASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...
* UNTIL 430 PM CDT
* AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BURNSIDE TO HERBERT SPRINGS MOVING NORTH AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DAMASCUS AND FORESTDALE BY 340 PM CDT...
NANIH WAIYA BY 345 PM CDT...
CENTER RIDGE...LOUISVILLE...NANIH WAIYA AND BLUFF SPRINGS BY 350 PM
CDT...
PRESTON BY 355 PM CDT...
MILLCREEK AND GHOLSON BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3257 8885 3258 8893 3286 8915 3329 8903
3329 8882 3305 8844
TIME...MOT...LOC 2032Z 195DEG 47KT 3286 8909 3259 8892
$$
DHB2 follow-up statements
802
WWUS54 KJAN 212057
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT WED MAR 21 2012
MSC099-212107-
/O.CAN.KJAN.SV.W.0131.000000T0000Z-120321T2130Z/
NESHOBA MS-
357 PM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NESHOBA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3258 8884 3267 8881 3286 8892 3292 8892
3292 8895 3303 8901 3329 8903 3328 8882
3305 8844
TIME...MOT...LOC 2057Z 195DEG 47KT 3308 8895 3279 8879
$$
MSC069-103-159-212130-
/O.CON.KJAN.SV.W.0131.000000T0000Z-120321T2130Z/
WINSTON MS-NOXUBEE MS-KEMPER MS-
357 PM CDT WED MAR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN KEMPER...SOUTHWESTERN NOXUBEE AND EASTERN WINSTON
COUNTIES...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VERNON TO BLUFF SPRINGS MOVING NORTH AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILLCREEK BY 405 PM CDT...
BETHEDEN AND GHOLSON BY 410 PM CDT...
MASHULAVILLE AND SHUQUALAK BY 415 PM CDT...
MACON BY 425 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3258 8884 3267 8881 3286 8892 3292 8892
3292 8895 3303 8901 3329 8903 3328 8882
3305 8844
TIME...MOT...LOC 2057Z 195DEG 47KT 3308 8895 3279 8879
$$
DHB705
WWUS54 KJAN 212113
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED MAR 21 2012
MSC069-212123-
/O.CAN.KJAN.SV.W.0131.000000T0000Z-120321T2130Z/
KEMPER MS-
413 PM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEMPER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3295 8869 3313 8902 3329 8903 3329 8896
3327 8881 3311 8856
TIME...MOT...LOC 2113Z 196DEG 46KT 3326 8894 3305 8875
$$
MSC103-159-212130-
/O.CON.KJAN.SV.W.0131.000000T0000Z-120321T2130Z/
WINSTON MS-NOXUBEE MS-
413 PM CDT WED MAR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL NOXUBEE AND NORTHEASTERN WINSTON COUNTIES...
AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BETHEDEN TO MASHULAVILLE MOVING NORTH AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3295 8869 3313 8902 3329 8903 3329 8896
3327 8881 3311 8856
TIME...MOT...LOC 2113Z 196DEG 46KT 3326 8894 3305 8875
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 10:45 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 21, 10:45 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT WED MAR 21 2012
..HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
EXPECTED...
.UPDATE...BAND OF ENHANCED CONVECTION ASSOCIATED WITH THE LARGE
UPPER LOW CURRENTLY STRETCHES FROM BASTROP LA SOUTH/SOUTHEAST TO
ALCORN MS TO BUDE MS. THIS LINE IS PROGRESSING STEADILY
EAST/NORTHEAST AND WIND SHEAR VECTORS IN CONCERT WITH PRE-LINE
MOISTURE VECTORS ARGUE FOR CONTINUED STEADY ADVANCEMENT WELL INTO
THE HEART OF THE REGION INTO THE AFTERNOON HOURS. A NEW TORNADO
WATCH IS BEING ISSUED FOR A LARGE PORTION OF CENTRAL MISSISSIPPI TO
COVER RISKS ASSOCIATED WITH THIS LINE THROUGH THIS AFTERNOON. AMPLE
LOW LEVEL SHEAR IN CONCERT WITH SUFFICIENT LOW LEVEL INSTABILITY
DEFINITELY LOOKS TO PROVIDE AN ENVIRONMENT CAPABLE FOR A FEW
QLCS-TYPE TORNADOES WITHIN THE ADVANCING BROKEN LINE OF CONVECTION.
THERE IS ALSO A RISK OF A ISOLATED SUPERCELL OR TWO INITIATING
ACROSS SOUTHEASTERN MS THIS AFTERNOON AHEAD OF THIS LINE AND MOVING
GENERALLY NORTH. HOWEVER...THE BULK OF THE SEVERE WEATHER RISK
SHOULD COME FROM THE ADVANCING LINE OF STORMS AND TREMENDOUS
RAINFALL RATES WILL BE ASSOCIATED WITH THIS ACTIVITY AS WELL.
PERTAINING TO THE LATTER...THE FLASH FLOOD WATCH THAT WAS TO GO INTO
EFFECT TONIGHT FOR AREAS ALONG AND EAST OF I-55 IN PORTIONS OF
CENTRAL MS TONIGHT WILL BE BUMPED UP IN TIME...NOW STARTING THIS
AFTERNOON.
AS HAS BEEN THE CASE THE LAST FEW DAYS IN ASSOCIATION WITH THE UPPER
LOW TO OUR WEST...WE ANTICIPATED SHOWERS/STORMS AND ASSOCIATED
LOCALLY HEAVY RAINFALL TO RETRACT BACK TO THE WEST CLOSER TO THE
ADVANCING COLD FRONT THIS EVENING. THIS COULD RESULT IN AFTERNOON
CONVECTION CLEARING EAST OF SOME AREAS IN CENTRAL MS...ONLY TO HAVE
MORE LOCALLY HEAVY RAIN BUILD BACK IN THESE SAME AREAS OVERNIGHT.
FORECAST UPDATES STILL IN PROGRESS BUT ALL SHORT TERM CHANGES WILL
BE ACCOMPLISHED TO THE FORECAST WITHIN THE NEXT 30 MINUTES. /BB/
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT WED MAR 21 2012/
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...
CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.
SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.
TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.
OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.
RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/
LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.
AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/
&&
.AVIATION...LINE OF TSRA/+RA ADVANCING TOWARD CENTRAL MS AT MID
MORNING WILL PUSH TO ROUGHLY A GWO...TO JAN...TO HBG LINE BY EARLY
TO MID AFTERNOON. MVFR/OCSNL IFR CONDS CAN BE XPCTD WITHIN THIS
LINE. VFR OR MVFR (DUE TO CEILINGS) CONDS WILL EXIST TODAY OUT AHEAD
OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL BE MOVING NORTH ACROSS
EASTERN MS AHEAD OF THE FRONT BY AFTERNOON. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 56 70 56 / 100 100 74 37
MERIDIAN 82 63 66 60 / 53 100 100 59
VICKSBURG 69 51 71 51 / 100 100 32 13
HATTIESBURG 78 64 67 62 / 78 100 100 47
NATCHEZ 65 50 72 52 / 100 100 30 15
GREENVILLE 70 51 71 53 / 100 100 30 12
GREENWOOD 76 54 70 55 / 100 100 72 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR MSZ035-042-043-049-055-056-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
047-048-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
BB/BK/CMEHazardous weather outlook, Mar 21, 2:57 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED MAR 21 2012 MSZ026>029-036-037-042>044-047>050-053>055-059>063-222000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-YAZOO-MADISON MS- LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND SOUTH-CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING STABILIZATION OCCURS. MODERATE TO HEAVY RAINFALL IS EXPECTED TO PERSIST ACROSS THE I-55 CORRIDOR ALLOWING FOR 3 TO 5 INCH RAINFALL TOTALS WITH LOCALLY HIGHER AMOUNTS POSSIBLE THIS EVENING THROUGH THURSDAY MORNING. LOW- LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING THROUGH THURSDAY MORNING WHEN RAIN SHOWERS ARE EXPECTED TO SLOWLY TAPPER OFF AND PUSH EAST. SOME MINOR RIVER FLOODING WILL ALSO BE POSSIBLE IN THE COMING DAYS GIVEN RUNOFF AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH MID-DAY THURSDAY. MSZ030>033-038-039-045-046-051-052-056>058-064>066-072>074-222000- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST TO SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY NIGHT STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING STABILIZATION OCCURS. A LONG DURATION OF MODERATE TO HEAVY RAINFALL WILL MOVE INTO THE REGION THIS EVENING AND PERSIST ACROSS EASTERN MISSISSIPPI THROUGH THURSDAY EVENING BEFORE SLOWLY SHIFTING EAST OUT OF THE REGION. RAINFALL TOTALS ON THE ORDER OF 2-4 INCHES WILL BE POSSIBLE WITH SOME LOCALLY HIGHER AMOUNTS. LOW-LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING THIS EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH THURSDAY EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-222000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSISSIPPI DELTA...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY MODERATE TO HEAVY RAIN WILL TAPPER OFF THIS EVENING ALLOWING FOR RUNOFF AND WATER LEVELS IN LOCAL CREEKS TO SUBSIDE. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Mar 21, 1:55 PM CDT, 1 hour 37 minutes before
MSZ049-050-056-211945-
SMITH MS-SCOTT MS-RANKIN MS-
155 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF JOHNS TO 5 MILES
NORTHWEST OF WHITE OAK AT 155 PM CDT...MOVING NORTH AT 45 MPH.
VERY HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN RANKIN...WESTERN SCOTT AND NORTHWESTERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3204 8968 3204 8977 3215 8998 3246 9004
3250 8998 3249 8996 3259 8984 3258 8983
3259 8979 3256 8978 3257 8949
TIME...MOT...LOC 1855Z 186DEG 41KT 3224 8994 3222 8980
3216 8973
19Special weather statement, Mar 21, 2:21 PM CDT, 1 hour 11 minutes before
MSZ050-056-212020- SMITH MS-SCOTT MS- 221 PM CDT WED MAR 21 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT WED MAR 21 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER HOMEWOOD AT 222 PM CDT...MOVING NORTH AT 45 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SCOTT AND NORTHERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3214 8934 3216 8967 3258 8976 3257 8932 TIME...MOT...LOC 1922Z 177DEG 39KT 3224 8953 MME
Local storm report, Mar 21, 2:38 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TORNADO 2 WSW PELAHATCHIE 32.31N 89.84W
03/21/2012 RANKIN MS LAW ENFORCEMENT
ROOF COMPLETELY OFF OF A FRAME HOME AND NUMEROUS TREES
DOWN ALONG US HIGHWAY 80. LIKELY TORNADO BASED ON RADAR.
&&
DLLocal storm report, Mar 21, 3:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TORNADO 3 SE YOKENA 32.14N 90.90W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
NUMEROUS ROADS BLOCKED. MEMA STAFF ON SCENE REPORTS
NUMEROUS TREES DOWN IN PATTERN THAT SUGGESTS A
TORNADO...AND RADAR SUGGESTS TORNADO AS WELL. BARNS AND
SHEDS ALSO DESTROYED. NWS STORM SURVEY WILL BE CONDUCTED
ON THURSDAY TO CONFIRM IF DAMAGE IS TORNADIC.
&&
DLLocal storm report, Mar 21, 3:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 4 SSE LAKE VILLAGE 33.28N 91.25W
03/20/2012 E50.00 MPH CHICOT AR EMERGENCY MNGR
AN 18 WHEELER WAS BLOWN OVER AT THE INTERSECTION OF US 82
AND US 65.
0850 AM TSTM WND DMG ENTERPRISE 31.90N 91.88W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 124
0915 AM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 913
1008 AM TSTM WND DMG 2 S ROXIE 31.48N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 33
1010 AM TSTM WND DMG ROXIE 31.51N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...3 HOUSES WITH DAMAGE
DUE TO TREES FALLING ON THEM...1 MOBILE HOME WITH A TREE
ON IT...TWO SHEDS WITH TREES ON THEM...POSSIBLE TORNADO
BASED ON REPORT FROM EMA
1018 AM TSTM WND DMG MEADVILLE 31.47N 90.89W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN
1024 AM TSTM WND DMG MCNAIR 31.64N 91.04W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 33 BETWEEN FAYETTE AND THE
FRANKLIN COUNTY LINE
1030 AM TSTM WND DMG FAYETTE 31.71N 91.06W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE TREE FELL ON A MOBILE HOME
1030 AM TSTM WND DMG 4 NE ALCORN 31.92N 91.09W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS RODNEY...RUSSUM/WESTSIDE...AND NATHAN
JONES ROADS...POSSIBLE TORNADO BASED ON RADAR
1053 AM TSTM WND DMG 7 SSW YOKENA 32.09N 90.99W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS FLODY ROAD...POWERLINES DOWW IN
AREA...PROBABLE TORNADO BASED ON RADAR
1054 AM TORNADO 3 SE YOKENA 32.14N 90.90W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
NUMEROUS ROADS BLOCKED. MEMA STAFF ON SCENE REPORTS
NUMEROUS TREES DOWN IN PATTERN THAT SUGGESTS A
TORNADO...AND RADAR SUGGESTS TORNADO AS WELL. BARNS AND
SHEDS ALSO DESTROYED. NWS STORM SURVEY WILL BE CONDUCTED
ON THURSDAY TO CONFIRM IF DAMAGE IS TORNADIC.
1058 AM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.84W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...SOME TREES ON
HOUSES...ROOF OFF AT LEAST ONE BUILDING AND AT LEAST SOME
MINOR STRUCTURAL DAMAGE TO A FEW HOMES...ON EAST SIDE OF
VICKSBURG AND IN AREA JUST EAST AND SOUTHEAST OF
VICKSBURG. BASED ON RADAR POSSIBLE TORNADO AND
SIGNIFICANT STRAIGHT LINE WINDS.
1120 AM TSTM WND DMG 6 NE VICKSBURG 32.39N 90.81W
03/21/2012 WARREN MS UTILITY COMPANY
A TREE WAS DOWNED ON A POWER LINE ALONG BOY SCOUT RD
1130 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/21/2012 RICHLAND LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND RICHLAND PARISH
1155 AM TSTM WND DMG 4 NNW PHOENIX 32.64N 90.59W
03/21/2012 YAZOO MS UTILITY COMPANY
A POWER POLE WAS DOWNED ALONG WHITAKER RD NEAR SATARTIA
1230 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
03/21/2012 LAWRENCE MS PUBLIC
POWER LINES AND A FEW TREES DOWN
0207 PM TORNADO 2 WSW PELAHATCHIE 32.31N 89.84W
03/21/2012 RANKIN MS LAW ENFORCEMENT
ROOF COMPLETELY OFF OF A FRAME HOME AND NUMEROUS TREES
DOWN ALONG US HIGHWAY 80. LIKELY TORNADO BASED ON RADAR.
&&
DLSpecial weather statement, Mar 21, 3:22 PM CDT, 10 minutes before
MSZ038-045-046-051-052-057-212120-
WINSTON MS-NEWTON MS-NESHOBA MS-LAUDERDALE MS-KEMPER MS-JASPER MS-
322 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PHILADELPHIA TO 16 MILES
SOUTH OF DUFFEE AT 322 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EXTREME NORTHEASTERN JASPER...WESTERN KEMPER...NORTHWESTERN
LAUDERDALE...EASTERN NESHOBA...EASTERN NEWTON AND WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3220 8896 3279 8922 3329 8908 3328 8889
3312 8881 3293 8881 3293 8872 3279 8865
TIME...MOT...LOC 2022Z 206DEG 41KT 3274 8909 3228 8895
DHBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Mar 21, 10:10 AM CDT | Special Weather Statement | JAN | Jefferson | 60 min |
| Mar 21, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 42 min |
| Mar 21, 10:20 AM CDT | Areal Flood Warning | JAN | Adams | 3 hr |
| Mar 21, 10:24 AM CDT | Tornado Warning | JAN | Jefferson | 27 min |
| Mar 21, 10:29 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 21, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 55 min |
| Mar 21, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Mar 21, 10:55 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 33 min |
| Mar 21, 11:05 AM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Mar 21, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 21, 11:25 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Mar 21, 11:34 AM CDT | Special Weather Statement | JAN | Lawrence | 31 min |
| Mar 21, 11:40 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:44 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Mar 21, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 55 min |
| Mar 21, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 21, 12:14 PM CDT | Special Weather Statement | JAN | Forrest | 61 min |
| Mar 21, 12:20 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| Mar 21, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 21, 12:42 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Mar 21, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 21, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 65 min |
| Mar 21, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Mar 21, 1:26 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Mar 21, 1:29 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 61 min |
| Mar 21, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Mar 21, 2:05 PM CDT | Tornado Warning | JAN | Rankin | 21 min |
| Mar 21, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Mar 21, 2:25 PM CDT | Tornado Warning | JAN | Scott | 30 min |
| Mar 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Mar 21, 2:47 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 16 min |
| Mar 21, 3:03 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 21, 3:22 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 58 min |
| Mar 21, 3:28 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Mar 21, 4:24 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Mar 21, 4:45 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Mar 21, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 39 min |
| Mar 21, 5:09 PM CDT | Tornado Warning | JAN | Jones | 36 min |
| Mar 21, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 113 min |
| Mar 21, 5:34 PM CDT | Tornado Warning | JAN | Jasper | 44 min |
| Mar 21, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.